Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

April 14, 2019Bedford County, Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 14, 2019, 3:21 AM CDT for Bedford County, Marshall County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2019, 3:21 AM CDT (08:21 UTC)
Expired
Apr 14, 2019, 4:00 AM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS84 KOHX 140821
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
321 AM CDT Sun Apr 14 2019
 
TNZ059>061-075-095-140900-
Williamson TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
321 AM CDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
SOUTH CENTRAL WILLIAMSON...NORTHEASTERN GILES AND NORTHWESTERN
BEDFORD COUNTIES UNTIL 400 AM CDT...

At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Pulaski, moving northeast at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Columbia, Shelbyville, Lewisburg, Spring Hill, Thompson's Station,
Chapel Hill, Cornersville, Bell Buckle, Lynnville, Culleoka, I-65
East Of Columbia, Rover, Belfast, Deason, Farmington, Unionville and
Frankewing.

A Tornado Watch remains in effect until 900 AM CDT for Middle 
Tennessee.

LAT...LON 3535 8709 3580 8686 3574 8670 3572 8670
      3569 8666 3569 8664 3570 8663 3570 8661
      3558 8630 3536 8655 3537 8658 3536 8660
      3533 8660 3531 8668 3525 8675 3526 8683
      3518 8683
TIME...MOT...LOC 0820Z 207DEG 45KT 3525 8686 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:00 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 14, 3:00 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
300 AM CDT Sun Apr 14 2019

.DISCUSSION...

As of 300 AM CDT, showers and thunderstorms covered most of Mid
Tn. Possible severe storms had just started to move across the
state line. The warm front had moved in with rising temps and dews
noted along our southern tier of counties. So, as the warm front
continues to lift north, we will see increasing severe potential
coming into our far southern and southeast counties through the
next few hours. This severe risk will lift up the Plateau toward
Crossville, then the severe risk will conclude by 9 or 10 AM CDT.
All modes of severe wx are possible, although the risk looks
slight. Farther north (Nashville and northward), the severe risk
is much lower. We had thought there might be some additional
severe storms after this first batch as a cold front sweeps
across the area today, but this seems much less likely now. The
atmosphere will not have much time to recover from morning rain
before the front arrives. Still, there could be a few
thunderstorms reforming today, especially for the Plateau.
Additionally, winds will be quite gusty as the strong low pressure
system and cold front impact the region. Expect frequent gusts in
the 30 to 40 mph range, with some gusts over 40 mph in our
eastern counties where a wind advisory has been issued.

Tonight will bring decreasing cloudiness with much cooler
temperatures. Lows will drop into the mid to upper 30s for many
areas. It appears that winds will stay strong enough to prevent
anything more than isolated frost formation around daybreak
Monday.

Monday will be mainly sunny and cooler with highs in the 60s.
Return flow around high pressure will bring a quick warmup into
the 70s for Tuesday. On Wednesday, moisture advection will begin
and the approach of another big low pressure system will bring
increasing rain chances Wednesday night through Thursday. There
will also be potential for some severe thunderstorms Thursday. The
cold front will pass by late Thursday night, but an upper trough
will keep some showers lingering into Friday with cooler
temperatures. Then by next Sunday, the trough will move out and
temperatures will quickly rebound into the 70s again.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A broad area of rain with embedded
thunderstorms is moving across Middle Tennessee early this
morning. Also, significant LLWS can be expected for the next
several hours owing to an unusually strong low-level jet. Look for
TEMPO low ceilings & vsby as these cells move across the mid
state. The back edge of the activity is expected to move through
prior to 12Z, with the exception of CSV, which will be a couple
hours later. Afterwards, there is very little chance of additional
cell development as a dry slot gets pulled into Middle Tennessee
while the surface low moves very close to our north. Look for
winds to increase significantly during the day Sunday before and
after the surface fropa. There may be some MVFR ceilings during
the late afternoon and early evening as occluded front moisture
passes over.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  38  65  48  77 /  80  10   0   0   0
Clarksville    66  35  64  48  76 /  50  10   0   0   0
Crossville     72  37  60  42  75 / 100  40   0   0   0
Columbia       68  36  66  46  76 /  70  10   0   0   0
Lawrenceburg   68  37  65  46  76 /  80  10   0   0   0
Waverly        64  36  66  49  76 /  50  10   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM this morning to 7 PM CDT this evening
for Cannon-Clay-Cumberland-De Kalb-Fentress-Grundy-Jackson-Macon-
Overton-Pickett-Putnam-Smith-Sumner-Trousdale-Van Buren-Warren-
White-Wilson.

&&

DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 22 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
435 AM CDT Sat Apr 13 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-141100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
435 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of middle
Tennessee.

.DAY ONE...Today and Tonight

Showers and thunderstorms will increase in coverage and intensity
across Middle Tennessee tonight with some severe thunderstorms
expected late in the night. Damaging winds will be the most
widespread hazard, but a few tornadoes and some large hail may
occur as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms will be possible Sunday. Damaging winds
will be the most common hazard. A few tornadoes and some large
hail could occur. The severe storm threat will cover all of Middle
Tennessee in the morning, then the threat will be located east of
I-65 in the afternoon.

Looking ahead, strong thunderstorms with gusty winds and heavy
downpours will be possible Thursday and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely at times late tonight through Sunday.

13

In the hours before

Special weather statement, Apr 13, 9:59 PM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
959 PM CDT Sat Apr 13 2019

TNZ006-007-025-026-140330-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
959 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...WESTERN CHEATHAM AND WEST CENTRAL ROBERTSON
COUNTIES UNTIL 1030 PM CDT...

At 959 PM CDT, Doppler radar was tracking a strong thunderstorm with
a history of producing hail over White Bluff, or 9 miles northeast
of Dickson, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville, White Bluff, Pleasant View, Charlotte and Cheatham Dam.

This includes Interstate 24 between mile markers 15 and 21.

LAT...LON 3606 8719 3607 8731 3650 8734 3648 8705
TIME...MOT...LOC 0259Z 186DEG 41KT 3614 8723

Shamburger
Special weather statement, Apr 13, 10:28 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
1028 PM CDT Sat Apr 13 2019

TNZ061-075-140400-
Bedford TN-Marshall TN-
1028 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND NORTHWESTERN BEDFORD
COUNTIES UNTIL 1100 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Petersburg, or 13 miles south of Lewisburg, moving
north at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Chapel Hill, Rover, Belfast, Farmington and Unionville.

LAT...LON 3526 8682 3569 8681 3569 8657 3530 8668
      3529 8670 3525 8675
TIME...MOT...LOC 0327Z 188DEG 51KT 3525 8678

Shamburger
Special weather statement, Apr 14, 2:23 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
223 AM CDT Sun Apr 14 2019

TNZ094-095-140800-
Lawrence TN-Giles TN-
223 AM CDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND
SOUTHERN GILES COUNTIES UNTIL 300 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, Alabama, or 17 miles west of Athens, Alabama, moving
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Pulaski, Elkton, Minor Hill, Goodspring, Prospect and Frankewing.

This includes Interstate 65 between mile markers 11 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 900 AM CDT for Middle
Tennessee.

LAT...LON 3500 8736 3534 8717 3521 8683 3500 8698
TIME...MOT...LOC 0721Z 211DEG 35KT 3489 8726

Shamburger
Special weather statement, Apr 14, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 AM CDT Sun Apr 14 2019

TNZ059>061-075-095-140900-
Williamson TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
321 AM CDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
SOUTH CENTRAL WILLIAMSON...NORTHEASTERN GILES AND NORTHWESTERN
BEDFORD COUNTIES UNTIL 400 AM CDT...

At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Pulaski, moving northeast at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Columbia, Shelbyville, Lewisburg, Spring Hill, Thompson's Station,
Chapel Hill, Cornersville, Bell Buckle, Lynnville, Culleoka, I-65
East Of Columbia, Rover, Belfast, Deason, Farmington, Unionville and
Frankewing.

A Tornado Watch remains in effect until 900 AM CDT for Middle
Tennessee.

LAT...LON 3535 8709 3580 8686 3574 8670 3572 8670
      3569 8666 3569 8664 3570 8663 3570 8661
      3558 8630 3536 8655 3537 8658 3536 8660
      3533 8660 3531 8668 3525 8675 3526 8683
      3518 8683
TIME...MOT...LOC 0820Z 207DEG 45KT 3525 8686

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:24 PM CDTSpecial Weather StatementOHXLawrence36 min
Apr 13, 8:29 PM CDTSpecial Weather StatementOHXGiles46 min
Apr 13, 8:41 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury34 min
Apr 13, 8:44 PM CDTSevere Thunderstorm WarningOHXGiles46 min
Apr 13, 9:14 PM CDTSpecial Weather StatementOHXHickman31 min
Apr 13, 9:15 PM CDTSpecial Weather StatementOHXMaury45 min
Apr 13, 9:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Maury, Williamson37 min
Apr 13, 9:59 PM CDTSpecial Weather StatementOHXCheatham31 min
Apr 13, 10:28 PM CDTSpecial Weather StatementOHXMarshall32 min
Apr 14, 2:22 AM CDTWind AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 18 more17 hr
Apr 14, 2:23 AM CDTSpecial Weather StatementOHXGiles37 min
Apr 14, 2:47 AM CDTTornado WarningOHXGiles15 min
Apr 14, 4:18 AM CDTSpecial Weather StatementOHXRutherford27 min
Apr 14, 5:21 AM CDTSpecial Weather StatementOHXCannon, DeKalb39 min

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.